Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 147, NWS San Francisco Bay Area, CA

September 12, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 12, 2012, 9:14 PM PDT. It took effect at Sep 13, 2012, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 9:14 PM PDT (04:14 UTC)
In effect from
Sep 13, 2012, 1:00 PM PDT
Expired
Sep 13, 2012, 9:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WHUS76 KMTR 130414
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
914 PM PDT WED SEP 12 2012

PZZ530-131215-
/O.EXP.KMTR.SC.Y.0146.000000T0000Z-120913T0400Z/
/O.NEW.KMTR.SC.Y.0147.120913T2000Z-120914T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
914 PM PDT WED SEP 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT
THURSDAY. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THURSDAY
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE
  GOLDEN GATE AND NEAR ANGEL ISLAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
827 
WHUS76 KMTR 130938
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
238 AM PDT THU SEP 13 2012

PZZ530-131745-
/O.CON.KMTR.SC.Y.0147.120913T2000Z-120914T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
238 AM PDT THU SEP 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THURSDAY 
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE 
  GOLDEN GATE AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
225 
WHUS76 KMTR 131609
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
909 AM PDT THU SEP 13 2012

PZZ530-140015-
/O.CON.KMTR.SC.Y.0147.120913T2000Z-120914T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
909 AM PDT THU SEP 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THURSDAY 
  AFTERNOON AND EVENING. STRONGEST WINDS WILL BE THROUGH THE 
  GOLDEN GATE AND NEAR ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
456 
WHUS76 KMTR 132132
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
232 PM PDT THU SEP 13 2012

PZZ530-140400-
/O.CON.KMTR.SC.Y.0147.000000T0000Z-120914T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
232 PM PDT THU SEP 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THURSDAY EVENING.
  STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND NEAR ANGEL
  ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
746 
WHUS76 KMTR 140417
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
917 PM PDT THU SEP 13 2012

PZZ530-141230-
/O.EXP.KMTR.SC.Y.0147.000000T0000Z-120914T0400Z/
/O.NEW.KMTR.SC.Y.0148.120914T2000Z-120915T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
917 PM PDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY.

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT FRIDAY AFTERNOON
  AND EVENING. STRONGEST WINDS WILL BE THROUGH THE GOLDEN GATE AND
  NEAR ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 8:56 PM PDT, 18 minutes earlier.

Area forecast discussion, Sep 12, 8:56 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PDT WED SEP 12 2012

.DISCUSSION...AS OF 9:00 PM PDT WEDNESDAY...SURFACE LOW PRESSURE
CONTINUES OFF THE SONOMA COAST. SOUTHERLY FLOW ALLOWED STRATUS TO
SPREAD NORTHWARD AND COVER ALL OF THE CALIFORNIA COAST. AS WAS THE
CASE YESTERDAY STRATUS WILL SPREAD INTO THE NORTH BAY AND SALINAS
VALLEYS OVERNIGHT. BUT ONSHORE GRADIENTS ARE VERY WEAK SO THERE
WILL ONLY BE LIMITED PENETRATION INTO THE SFO BAY AREA TONIGHT
ALTHOUGH SFO AIRPORT WILL LIKELY GET IMPACTED.

SURFACE LOW WILL MOVE NORTHWEST ON THURSDAY AND HIGH PRESSURE
ALOFT WILL BUILD OVER THE WESTERN STATES BRINGING AS MUCH AS SEVERAL
DEGREES OF WARMING OVER THE INLAND AREAS. THE RIDGE WILL START TO
FLATTEN OUT FRIDAY THROUGH SUNDAY BUT THE IMPACTS WILL BE MINIMAL
AND THERE WILL ONLY BE A SLIGHT COOLING. MORE COOLING IS EXPECTED
EARLY NEXT WEEK AS AN UPPER LEVEL LOW DEVELOPS OFF THE NORTHERN
CALIFORNIA COAST. LATEST MODEL RUNS INDICATE THE UPPER LOW WILL
PROBABLY LINGER AROUND THE AREA THROUGH LATE NEXT WEEK SO
TEMPERATURES ARE EXPECTED TO REMAIN COOL.

&&

.AVIATION...AS OF 5:45 PM PDT WEDNESDAY...LATEST SATELLITE IMAGERY
SHOWS STRATUS PERSISTS ALONG THE ENTIRE LENGTH OF THE CALIFORNIA
COAST THIS EVENING. ANTICIPATE SIMILAR CONDITIONS TO YESTERDAY
WITH AN EARLY RETURN OF LOW CLOUDS OVER MONTEREY BAY AREA
TERMINALS AND A LATE RETURN OF LOW CLOUDS TO BAY AREA TERMINALS.
EXPECTED LIGHT TO LOCALLY MODERATE ONSHORE FLOW TO BECOME
INCREASINGLY LIGHT AND VARIABLE OVERNIGHT. LOW CLOUDS ARE
PROJECTED TO CLEAR BETWEEN 17Z- 18Z THURSDAY MORNING. HIGH
CONFIDENCE.

VICINITY OF KSFO...VFR CONDITIONS ANTICIPATED THROUGH THIS EVENING.
IFR CIGS AROUND 800 FT EXPECTED TO RETURN AFTER 08Z AND 10Z TONIGHT
OVER KOAK AND KSFO...RESPECTIVELY. MODERATE WEST WINDS WILL BECOME
LIGHT AND VARIABLE THROUGH THE OVERNIGHT HOURS. CLEARING EXPECTED
BETWEEN 17Z-18Z THURSDAY MORNING. HIGH CONFIDENCE

KSFO BRIDGE APPROACH...SIMILAR TO KSFO WITH A SLIGHTLY LATER BURN
OFF TIME THURSDAY MORNING. ANTICIPATE CLEARING OVER THE APPROACH
AROUND 18Z.

MONTEREY BAY AREA TERMINALS...MVFR CIGS AROUND 1000 FT ANTICIPATED
TO MOVE IN BETWEEN 01Z-02Z THIS EVENING OVER AREA TERMINALS. CIGS
WILL QUICKLY LOWER TO IFR AROUND 600-700 FT FOLLOWED BY LIFR CIGS
AROUND 200-300 FT AFTER MIDNIGHT. LIGHT TO MODERATE ONSHORE FLOW
WILL CONTINUE THROUGH THIS EVENING...BECOMING LIGHT AND VARIABLE
OVERNIGHT. CLEARING EXPECTED AROUND 18Z THURSDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 9 PM

&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: CW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.